A 21-year-old male asked:
Disclaimer

can bactrim (sulfamethoxazole and trimethoprim) make your acne worse while taking it(no rash)?

1 doctor answer
Dr. Larry Lutwick
49 years experience Infectious Disease
It should not: No it shouldn't.
Answered on Dec 11, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 20-year-old female asked:
Dr. John Ebner
18 years experience Dermatology
Be Patient: Acne is a stubborn condition and is a slow responder to treatment for most people. You will need to give it at least 2 months before you rule Bactrim ... Read More
A 30-year-old member asked:
Dr. Ed Friedlander
44 years experience Pathology
Yes: I'd check with my physician first, though, since Bactrim (sulfamethoxazole and trimethoprim) itself is famous for producing a different kind of rash t ... Read More
A 26-year-old female asked:
Dr. Ed Friedlander
44 years experience Pathology
Yes: You should not take an antibiotic as sole therapy for acne in any case, or any antibiotic for a long time. Your best move would be to stop this and co ... Read More
1
1 comment
1
1 thank
A 34-year-old member asked:
Dr. Ed Friedlander
44 years experience Pathology
First try: "bactrim" isn't as good as some of the other antibiotics, especially the tetracyclines. Don't ever use an antibiotic as sole treatment for acne. Isotr ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month